Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 15, 2015, 2:29 PM MDT for Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 2:29 PM MDT (20:29 UTC)
- Expired
- Jul 15, 2015, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 69 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WGUS55 KFGZ 152029
FFWFGZ
AZC017-152330-
/O.NEW.KFGZ.FF.W.0012.150715T2029Z-150715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
129 PM MST WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 430 PM MST
* AT 125 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA...FROM WINSLOW SOUTH ALONG
HIGHWAY 87 TO NEAR MILE POST 330. UP TO TWO AND A HALF INCHES OF
RAIN HAVE ALREADY FALLEN JUST SOUTH OF WINSLOW. FLASH FLOODING IS
OCCURRING FROM THE SOUTH SIDE OF WINSLOW SOUTHWARD. LAW
ENFORCEMENT REPORTS FLOODING ALONG ROUTE 87...AND AN UNDERPASS IS
FLOODED ON THE SOUTH SIDE OF WINSLOW.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINSLOW.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CLEAR CREEK...
CHEVELON CANYON...JACKS CANYON...LITTLE COLORADO RIVER AND COTTONWOOD
WASH.
THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 87 BETWEEN MILE
MARKERS 330 TO WINSLOW. STATE ROUTE 99 BETWEEN MILE MARKERS 35 TO
WINSLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3498 11053 3489 11054 3495 11075 3504 11075
$$
JJ1 follow-up statement
641 WGUS75 KFGZ 152231 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 331 PM MST WED JUL 15 2015 AZC017-152330- /O.CON.KFGZ.FF.W.0012.000000T0000Z-150715T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NAVAJO- 331 PM MST WED JUL 15 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR WEST CENTRAL NAVAJO COUNTY... AT 324 PM MST...DEPARTMENT OF TRANSPORTATION REPORTED STATE ROUTE 99 CLOSED DUE TO FLOODING AS OF 242 PM MST AND ADDITIONAL FLOODING ALONG INTERSTATE 40 WEST BOUND 7 MILES EAST OF STATE ROUTE 87. DIAL 511 FOR CURRENT ROAD CONDITIONS OR CHECK WWW.AZ511.COM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WINSLOW. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CLEAR CREEK... CHEVELON CANYON...JACKS CANYON...LITTLE COLORADO RIVER AND COTTONWOOD WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3498 11053 3489 11054 3495 11075 3504 11075 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:44 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 15, 10:44 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST WED JUL 15 2015 .SYNOPSIS...EXPECT DECREASING STORM COVERAGE TODAY AND THURSDAY ACROSS WESTERN ARIZONA AS DRIER AIR MOVES IN. FROM FRIDAY THROUGH SUNDAY...LOOK FOR AN INCREASE IN THUNDERSTORM CHANCES ACROSS THE NORTHLAND. && .UPDATE...FORECASTS IN GOOD SHAPE WITH ONLY MINOR UPDATES THIS MORNING. WITH SOUTHWEST STEERING FLOW TODAY, WE PUSHED SOME OF THE HIGHER STORM CHANCES INTO AREAS NORTH OF THE HIGHER TERRAIN INCLUDING THE LITTLE COLORADO RIVER VALLEY. SCATTERED AFTERNOON/EVENING STORMS STILL EXPECTED FROM NORTH SIDE OF MOGOLLON RIM AND WHITE MTNS NORTHEASTWARD. LATE FRIDAY INTO THE WEEKEND CONTINUES TO LOOK INTERESTING WITH WET WEATHER LIKELY, MORE ON THIS WITH THE AFTERNOON PACKAGE. && .PREV DISCUSSION /330 AM MST/...SFC DEW POINTS THIS MORNING ARE FROM 3 TO 6 DEGREES LOWER THAN 24 HOURS AGO WEST OF A LINE FROM PAGE-SEDONA-PRESCOTT...AND SATELLITE PW ALSO SHOWS LOWER VALUES THAN 24 HRS AGO IN THIS AREA. STILL CANT RULE OUT AN ISOLATED AFTERNOON STORM IN THIS AREA TODAY AND THURSDAY. FURTHER EAST...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ACROSS THE SOUTHERN HALVES OF NAVAJO AND APACHE COUNTIES. FRIDAY THROUGH SUNDAY...MODEL RUN TO RUN CONSISTENCY IS GOOD AS THEY CONTINUE TO INDICATE HIGHER TROPICAL MOISTURE VALUES TO MOVE NORTHWARD INTO THE REGION ON FRIDAY AND REMAIN THROUGH AT LEAST SUNDAY. THIS MOISTURE SURGE IS COMING UP THE GULF OF CALIFORNIA ON SOUTHERLY FLOW. THE MOISTURE AXIS AND HIGHEST FORECAST PRECIPITATION AMOUNTS CONTINUES TO BE ALONG THE LOWER COLORADO RIVER VALLEY, YAVAPAI AND COCONINO COUNTIES FRIDAY INTO SATURDAY, POSSIBLY SHIFTING EASTWARD INTO THE REMAINDER OF NORTHERN AZ LATER SATURDAY INTO SUNDAY. PRECIP IS LIKELY ACROSS YAVAPAI AND COCONINO COUNTIES FRIDAY NIGHT INTO SATURDAY...WITH SOME LIFT PROVIDED BY THE RIGHT ENTRANCE REGION OF A JET SPEED MAX SHOWN TO BE OVER NW AZ. PROBABLY NOT A GREAT WEEKEND FOR OUTDOOR ACTIVITIES, INCLUDING VENTURING INTO THE NARROW CANYONS OF NORTHERN AZ. STAY TUNED. FOR MONDAY AND TUESDAY...DRIER SW FLOW EXPECTED THESE DAYS AND PRECIP CHANCES ARE SLIGHTLY BELOW NORMAL. && .AVIATION...FOR THE 18Z PACKAGE...SCT SHRA/TSRA THRU 03Z-06Z THIS EVENING THEN ISOLD AFT THAT TIME...MAINLY ALONG AND EAST OF A KPGA- KFLG-KPHX LINE. WEST OF THE LINE FROM 18Z-03Z...ISOLD TSRA. MVFR TO IFR CONDITIONS POSSIBLE IN STORMS WITH GUSTS TO 40 KNOTS IN STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...WEDNESDAY THROUGH THURSDAY...DECREASING STORM CHANCES FOR THE WESTERN AND CENTRAL ZONES AS DRIER AIR MOVES IN. EASTERN ARIZONA WILL CONTINUE TO SEE THE BEST CHANCES FOR PRECIPITATION. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. EXPECT VERY GOOD TO EXCELLENT AFTERNOON VENTILATION. ON FRIDAY...MOISTURE BEGINS TO SURGE BACK INTO ARIZONA FROM THE SOUTH BRINGING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS MOIST PATTERN WILL CONTINUE INTO THE WEEKEND...WITH COOLER THAN && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/DL AVIATION...TC FIRE WEATHER...CLM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 15, 4:33 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 333 AM MST WED JUL 15 2015 AZZ004>018-037>040-160700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 333 AM MST WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN HALVES OF NAVAJO AND APACHE COUNTIES THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF AFTERNOON STORMS ELSEWHERE IN NORTHERN ARIZONA. HEAVY RAINFALL...LIGHTNING AND SMALL HAIL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT DECREASE IN STORM COVERAGE IS FORECAST THURSDAY WEST OF FLAGSTAFF...WITH SCATTERED STORMS CONTINUING ALONG THE MOGOLLON RIM INTO EASTERN ARIZONA. FROM FRIDAY THROUGH SUNDAY...PRESENT INDICATIONS ARE FOR A SIGNIFICANT MOISTURE INCREASE ACROSS MUCH OF ARIZONA. THIS COULD LEAD TO HEAVY RAINFALL AND FLASH FLOODING. STAY TUNED FOR UPDATED FORECASTS AT WEATHER.GOV/FLAGSTAFF .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 15, 12:09 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1109 AM MST WED JUL 15 2015 AZZ012-151845- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- 1109 AM MST WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO COUNTY UNTIL 1145 AM MST... AT 1108 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RIMMY JIMS...OR 16 MILES WEST OF WINSLOW...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIMMY JIMS. INTERSTATE 40 FROM MILE POST 235 TO 245. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3505 11096 3508 11104 3525 11101 3516 11082 TIME...MOT...LOC 1808Z 204DEG 6KT 3511 11098 JJ
Special weather statement, Jul 15, 12:45 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1145 AM MST WED JUL 15 2015 AZZ012-013-151915- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- 1145 AM MST WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO AND WEST CENTRAL NAVAJO COUNTIES UNTIL 1215 PM MST... AT 1143 AM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RIMMY JIMS TO 7 MILES SOUTH OF WINSLOW...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WINSLOW...RIMMY JIMS AND HOMOLOVI STATE PARK CAMPGROUND. INTERSTATE 40 BETWEEN MILE POST 235 AND 260 WILL BE IMPACTED BY HEAVY RAIN AND HAIL...MAKING DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3526 11082 3490 11038 3486 11067 3518 11113 TIME...MOT...LOC 1843Z 257DEG 19KT 3515 11099 3493 11066 JJ
Special weather statement, Jul 15, 1:20 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1220 PM MST WED JUL 15 2015 AZZ010-039-152000- CHINLE VALLEY-BLACK MESA AREA- 1220 PM MST WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NAVAJO AND NORTHWESTERN APACHE COUNTIES UNTIL 100 PM MST... AT 1219 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CHILCHINBITO TO 15 MILES NORTHEAST OF BLUE GAP CHAPTER HOUSE...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ROUGH ROCK AND MANY FARMS LAKE. ROUTE 59 AND 18 IN THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3676 10969 3636 10953 3634 10987 3664 11002 TIME...MOT...LOC 1919Z 253DEG 10KT 3663 10994 3637 10983 JJ
Special weather statement, Jul 15, 1:26 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1226 PM MST WED JUL 15 2015 AZZ013-152000- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- 1226 PM MST WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NAVAJO COUNTY UNTIL 100 PM MST... AT 1225 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF JOSEPH CITY...OR 12 MILES EAST OF WINSLOW NEAR MILE POST 265 ON INTERSTATE 40...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL NAVAJO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3490 11049 3499 11063 3516 11051 3502 11030 TIME...MOT...LOC 1925Z 220DEG 9KT 3499 11049 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:10 PM MDT | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 15, 12:09 PM MDT | Special Weather Statement | FGZ | 36 min | |
| Jul 15, 12:45 PM MDT | Special Weather Statement | FGZ | Navajo | 30 min |
| Jul 15, 1:16 PM MDT | Areal Flood Advisory | FGZ | Coconino, Navajo | 119 min |
| Jul 15, 1:20 PM MDT | Special Weather Statement | FGZ | 40 min | |
| Jul 15, 1:26 PM MDT | Special Weather Statement | FGZ | Navajo | 34 min |
| Jul 15, 3:04 PM MDT | Areal Flood Advisory | FGZ | Navajo | 116 min |
| Jul 15, 4:10 PM MDT | Special Weather Statement | FGZ | 35 min | |
| Jul 15, 5:04 PM MDT | Areal Flood Advisory | FGZ | Apache | 116 min |
| Jul 15, 5:22 PM MDT | Flash Flood Warning | FGZ | Apache | 113 min |
| Jul 15, 5:31 PM MDT | Areal Flood Advisory | FGZ | Navajo | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.